Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 186, NWS Bismarck, ND

August 24, 2012Burleigh County, Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2012, 8:28 PM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2012, 8:28 PM CDT (01:28 UTC)
Expired
Aug 24, 2012, 9:30 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Burleigh County, ND, Kidder County, ND

The radar

The Bismarck radar (KBIS), 81 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 8:30 PM CDTHAIL 0.88Steele, ND
Aug 24, 8:30 PM CDTHAIL 15 Nw Steele, NDHEAVY HAIL AND BRIEF WIND GUSTS AROUND 40 MPH.
Aug 24, 8:50 PM CDTHAIL 0.885 Nw Dawson, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 5:17 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2905 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS53 KBIS 250128
SVRBIS
NDC015-043-250230-
/O.NEW.KBIS.SV.W.0186.120825T0128Z-120825T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT FRI AUG 24 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 930 PM CDT

* AT 825 PM CDT...A SEVERE THUNDERSTORM PRODUCING UP TO GOLF BALL
  SIZE HAIL...AND DAMAGING WINDS OF 65 MPH...AND VERY HEAVY RAIN...
  WAS LOCATED NEAR DRISCOLL...OR 35 MILES EAST OF BISMARCK...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STEELE...LAKE ISABEL...DAWSON...TAPPEN...HORSEHEAD LAKE...
  CRYSTAL SPRINGS...LAKE WILLIAMS AND PETTIBONE...AND INTERSTATE 94
  THROUGH KIDDER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY 
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4673 10007 4689 10021 4723 9948 4712 9948
      4699 9949 4698 9947 4676 9945
TIME...MOT...LOC 0126Z 239DEG 28KT 4685 10003
WIND...HAIL 60MPH 1.75IN

$$

JP MARTIN
4 follow-up statements
702 
WWUS53 KBIS 250143
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT FRI AUG 24 2012

NDC015-250149-
/O.CAN.KBIS.SV.W.0186.000000T0000Z-120825T0230Z/
BURLEIGH ND-
843 PM CDT FRI AUG 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BURLEIGH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO KIDDER COUNTY.

LAT...LON 4673 9999 4694 10001 4723 9948 4712 9948
      4699 9949 4698 9947 4676 9945
TIME...MOT...LOC 0139Z 239DEG 28KT 4690 9990

$$

NDC043-250230-
/O.CON.KBIS.SV.W.0186.000000T0000Z-120825T0230Z/
KIDDER ND-
843 PM CDT FRI AUG 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIDDER
COUNTY UNTIL 930 PM CDT...

AT 840 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM NEAR STEELE...OR 40 MILES EAST OF BISMARCK...MOVING 
NORTHEAST AT 30 MPH. THE STORM HAS A HISTORY OF PRODUCING HAIL UP TO 
GOLF BALL SIZE...WINDS OF UP TO 65 MPH...AND VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  LAKE ISABEL...DAWSON...TAPPEN...HORSEHEAD LAKE...CRYSTAL SPRINGS...
  LAKE WILLIAMS AND PETTIBONE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 
701-223-4582.

&&

LAT...LON 4673 9999 4694 10001 4723 9948 4712 9948
      4699 9949 4698 9947 4676 9945
TIME...MOT...LOC 0139Z 239DEG 28KT 4690 9990
WIND...HAIL 60MPH 1.75IN

$$

JP MARTIN
419 
WWUS53 KBIS 250203
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT FRI AUG 24 2012

NDC043-250230-
/O.CON.KBIS.SV.W.0186.000000T0000Z-120825T0230Z/
KIDDER ND-
903 PM CDT FRI AUG 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIDDER
COUNTY UNTIL 930 PM CDT...

AT 857 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 
GOLF BALL SIZE...DAMAGING WINDS UP TO 65 MPH...AND BRIEF BUT VERY 
HEAVY RAIN...WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES 
SOUTHEAST OF HORSEHEAD LAKE TO LAKE ISABEL...IN KIDDER 
COUNTY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  TAPPEN...LAKE WILLIAMS...CRYSTAL SPRINGS AND PETTIBONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IF YOU ARE IN THE WARNED AREA...STAY INSIDE UNTIL AFTER THESE 
STORMS HAVE PASSED.

&&

LAT...LON 4675 9980 4702 9985 4723 9948 4712 9948
      4699 9949 4698 9947 4676 9945
TIME...MOT...LOC 0201Z 239DEG 28KT 4702 9969 4682 9965
WIND...HAIL 60MPH 1.75IN

$$

JP MARTIN
980 
WWUS53 KBIS 250217
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT FRI AUG 24 2012

NDC043-250230-
/O.CON.KBIS.SV.W.0186.000000T0000Z-120825T0230Z/
KIDDER ND-
917 PM CDT FRI AUG 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KIDDER COUNTY UNTIL 930 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF PETTIBONE TO 
CRYSTAL SPRINGS...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETTIBONE AND CRYSTAL SPRINGS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 
701-223-4582.

&&

LAT...LON 4676 9967 4707 9965 4719 9949 4712 9948
      4699 9949 4698 9947 4676 9945
TIME...MOT...LOC 0216Z 239DEG 28KT 4707 9952 4687 9950
WIND...HAIL 60MPH 1.00IN

$$

JP MARTIN
957 
WWUS53 KBIS 250228
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT FRI AUG 24 2012

NDC043-250238-
/O.EXP.KBIS.SV.W.0186.000000T0000Z-120825T0230Z/
KIDDER ND-
928 PM CDT FRI AUG 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIDDER COUNTY 
WILL EXPIRE AT 930 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED OUT OF THE WARNED AREA.

LAT...LON 4676 9967 4707 9965 4719 9949 4712 9948
      4699 9949 4698 9947 4676 9945
TIME...MOT...LOC 0228Z 239DEG 28KT 4712 9940 4692 9938

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:21 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 24, 6:21 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT FRI AUG 24 2012

.DISCUSSION...SENT OUT A QUICK UPDATE TO THE TEXT PRODUCTS TO ADD
THE SEVERE THUNDERSTORM WATCH FOR CENTRAL NORTH DAKOTA.
THUNDERSTORMS THAT DEVELOPED ARE MOVING INTO AN ENVIRONMENT
CHARACTERIZED BY DEEP LAYER (SFC-6 KM) SHEAR OF AROUND 50 KNOTS
AND MUCAPE AROUND 2000 J/KG. AS A RESULT...FURTHER DEVELOPMENT IS
EXPECTED AND WILL CONTINUE TO MOVE NORTHEAST AHEAD OF A SURFACE
TROUGH THROUGH THE EVENING. THIS ACTIVITY SHOULD SUBSIDE AFTER
MIDNIGHT. THE HOURLY SENSIBLE WEATHER GRIDS WERE ALSO UPDATED BASED
ON CURRENT OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE
BEEN SENT.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS WESTERN (KISN/KDIK) NORTH
DAKOTA THROUGH THE TAF PERIOD. TEMPO IFR CONDITIONS IN
THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL NORTH DAKOTA
(KMOT/KBIS/KJMS) UNTIL AROUND 06Z. OTHERWISE...VFR CONDITIONS ARE
EXPECTED FOR CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. GUSTY
WESTERLY WINDS UP TO 20 KNOTS ARE EXPECTED TO DEVELOP BY SATURDAY
MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NDZ001>003-009>011-017>021-031>034-040>045.

RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ001-009-017-018-031>033-040>045.

&&

TM...UPDATE/AVIATION
Hazardous weather outlook, Aug 24, 6:07 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT FRI AUG 24 2012

NDZ001-002-009-010-017-018-031>033-040-041-043-044-252315-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
607 PM CDT FRI AUG 24 2012 /507 PM MDT FRI AUG 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR WESTERN INTO SOUTH CENTRAL NORTH
DAKOTA THIS AFTERNOON AND EVENING. STRONG WINDS...LOW RELATIVE
HUMIDITY AND DRY FUELS WILL CREATE VERY HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR FAR WESTERN NORTH DAKOTA
SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO
CALL 1-800-247-0212 WITH REPORTS OF HAIL OR DAMAGING WINDS.

NDZ011>013-019>023-025-034>037-042-045>048-050-051-252315-
WARD-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
607 PM CDT FRI AUG 24 2012 /507 PM MDT FRI AUG 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT. PLEASE
VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT
EXPECTED TO BE SEVERE.

A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY...GENERALLY ALONG
AND WEST OF HIGHWAY 83. STRONG WINDS...LOW RELATIVE HUMIDITY AND
DRY FUELS MAY CREATE VERY HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO
CALL 1-800-247-0212 WITH REPORTS OF HAIL OR DAMAGING WINDS.

NDZ003>005-252315-
RENVILLE-BOTTINEAU-ROLETTE-
607 PM CDT FRI AUG 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THEY ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO
CALL 1-800-247-0212 WITH REPORTS OF HAIL OR DAMAGING WINDS.

TM

In the hours before

Local storm report, Aug 24, 7:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT FRI AUG 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     10 NNW TUTTLE           47.28N 100.08W
08/24/2012  E60 MPH          KIDDER             ND   TRAINED SPOTTER

            REPORTED SHINGLES ON THE GROUND AND PEA SIZED HAIL.

&&

MMATHEWS
Local storm report, Aug 24, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT FRI AUG 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 ENE CHASELEY          47.46N  99.77W
08/24/2012  E1.00 INCH       WELLS              ND   TRAINED SPOTTER

            HEAVY RAINFALL ALSO REPORTED.

&&

MMATHEWS
Local storm report, Aug 24, 8:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT FRI AUG 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 ESE HEATON            47.47N  99.51W
08/24/2012  E1.00 INCH       WELLS              ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Aug 24, 8:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT FRI AUG 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     DRISCOLL                46.84N 100.14W
08/24/2012  E60 MPH          BURLEIGH           ND   PUBLIC

            REPORTED SMALL OBJECTS BLOWING ACROSS THE YARD.

&&

MMATHEWS
Local storm report, Aug 24, 8:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
822 PM CDT FRI AUG 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             DRISCOLL                46.84N 100.14W
08/24/2012  E0.88 INCH       BURLEIGH           ND   PUBLIC

&&

MMATHEWS
Local storm report, Aug 24, 8:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM CDT FRI AUG 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 SE STERLING           46.79N 100.25W
08/24/2012  M1.75 INCH       BURLEIGH           ND   TRAINED SPOTTER

            HEAVY RAIN AND GUSTY WINDS. NO DAMAGE KNOWN AT THIS
            TIME.

&&

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:08 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells67 min
Aug 24, 7:33 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder57 min
Aug 24, 7:43 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells62 min
Aug 25, 12:02 AM CDTRed Flag WarningBISAdams, Billings, Bowman, Burke, Burleigh, Divide and 17 more21 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.